by hypnotherapist Chris Holmes
*Update: If you or a loved one has suffered a bad reaction to Champix and you are based in the U.K., you can report it to the Medicines and Healthcare Products Regulatory Agency (MHRA) here. The more people do that the clearer the true picture will become. Protect others! Report it.*
The only reason Champix Chantix was passed by the FDA as if it were safe enough to unleash on the public is because the manufacturer, Pfizer, submitted some trial data showing serious side effects “through the wrong channels” which caused them to be missed in a crucial safety review. Shortly after this news hit the headlines at the end of May 2011, the French Health Minister stopped public funding for the drug citing safety concerns. The trouble is, the range of side effects is so wide and unpredictable with this drug that many symptoms are not being attributed quickly enough to the actual cause, which has helped Pfizer to avoid a ban on the drug for far too long. This heartbreaking story is only one of many, but it is a classic example of damage that has never been offically attributed to Champix:
I have read your website several times and even given doctor and Psychiatrists printed off copies to show the effect that this drug is having on people. Nick my 54 year old husband took Champix for 10 days in March 2010, he could not get anymore tablets as the nurse was off sick so decided to do without.( he had stopped smoking). 4 days later I had to ring an ambulance at 4 in the morning as he was going in and out of consciouness, the treatment at the hospital was not good but they kept him in for observations at my insistance but could not find anything wrong so sent him home, I told them about champix but they were not interested.” [Oh, you can’t TELL them anything, Alyson! You’re not QUALIFIED! This means your words/opinions count for nothing, it’s part of their medical training to just assume we’re all deluded idiots – Ed.]
“Over the next few weeks things got a lot worse, Nick found it difficult to walk, talk, write… he had severe muscle spasms and involuntary muscle movements, he had balance problem and short term memory problems, his behaviour became quite childlike and his brakes were off, he said exactly what he thought. Things came to a head when it was raining and Nick was in the garden in his underwear. I rang our doctor and asked to go private to see someone, she arranged for us to go to hospital, they did all the tests blood, urine, scans, spinal tap but still could find no reason for this to happen, they suggested that Nick saw a psychiatrist, he has been seeing him since June this year, he has said that he can find no reason for Nick’s problems and has passed it back to the hospital.”
“At present Nick suffers short term memory loss, a change in personality and cognitive ability, he takes everything you say literally, he has no awareness of danger and has developed tourretism and obsessive behaviour (touching dotes) he still has balance problems and difficulty walking and gets tired easily.”
“At our last doctor’s appointment I told the doctor I believe that Nick is having fits between a few seconds and a minute we are trying to get a diagnosis and have an appointment with a senior neurologist at the end of this month. Our Gp has told them our suspicions so perhaps this time someone will listen. How can somone go from a normal man working as a carer to this for no reason and the only thing that changed was that he took champix, we are now on 8 months and things are still not getting better, if you met Nick you would think he had learning difficulties.
I am so frustrated that no one will admit what has caused it and because they will not or cannot diagnose it we can not get any allowances to help look after him. I work full time and betweem my family and myself we look after him.”
“If I could turn back time I would but as its not possible I will just keep going and hope someone will take responsibilty and try to stop this drug harming anyone else. I will always be here for Nick but this company hid certain results to get this drug licensed they need to be stopped.”
Yes. Pfizer need to be stopped, Doc.
14 Days on Champix ruined my life
the book that blew the whistle on the nicotine scam